Empirical and policy performance of a forward‐looking monetary model
Alexei Onatski () and
Noah Williams
Journal of Applied Econometrics, 2010, vol. 25, issue 1, 145-176
Abstract:
In this paper we consider the implications of a fully specified dynamic general equilibrium model, developed by Smets and Wouters (2003). This is a relatively large‐scale forward‐looking model, which was shown to provide a good fit to the data. We show that systematically accounting for prior uncertainty may lead to substantially different parameter estimates. However many of the qualitative features of the model remain similar under the alternative estimates that we find. We then formulate and analyze optimal policy rules in the model, focusing on a simple loss function which is commonly used and is independent of the estimates. We determine the optimal equilibrium dynamics for our estimates as well as those of Smets and Wouters, and find that they imply largely similar behavior. We then analyze simple policy rules, finding that these rules perform relatively well and are robust to our different sets of parameter estimates. Overall, our results suggest that the model may be relatively robust in its ability to capture certain aspects of the data. However some caution should be exercised in basing inference on the structural estimates, as these seem to be only weakly identified. Copyright © 2009 John Wiley & Sons, Ltd.
Date: 2010
References: Add references at CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
https://doi.org/10.1002/jae.1131
Related works:
Journal Article: Empirical and policy performance of a forward-looking monetary model (2010) 
Journal Article: Empirical and policy performance of a forward-looking monetary model (2004) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:japmet:v:25:y:2010:i:1:p:145-176
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().